Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Tampa Bay, FL

June 19, 2007Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 19, 2007, 6:01 PM EDT for Lee County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 6:01 PM EDT (22:01 UTC)
Expired
Jun 19, 2007, 6:30 PM EDT
In force
29 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Lee County, FL

The radar

The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 192201
SVRTBW
FLC071-192230-
/O.NEW.KTBW.SV.W.0076.070619T2201Z-070619T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
601 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEE COUNTY IN FLORIDA.

* UNTIL 630 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...8
  MILES SOUTHEAST OF CAPE CORAL...MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESTERO BY 600 PM EDT.
  FORT MYERS VILLAS BY 620 PM EDT.
  WHISKEY CREEK BY 630 PM EDT.

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2667 8192 2647 8177 2639 8188 2647 8199
      2647 8201 2646 8202 2645 8202 2651 8203
      2654 8207 2650 8205 2649 8205 2653 8212

$$

57
2 follow-up statements
000 
WWUS52 KTBW 192214
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
614 PM EDT TUE JUN 19 2007

FLC071-192230-
/O.CON.KTBW.SV.W.0076.000000T0000Z-070619T2230Z/
LEE-
614 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL LEE COUNTY...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF CAPE CORAL...MOVING
NORTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MYERS VILLAS BY 615 PM EDT.
  PAGE PARK-PINE MANOR BY 625 PM EDT.
  PUNTA RASSA BY 630 PM EDT.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  PENNY SIZE HAIL.

MOVE INTO A STURDY BUILDING IMMEDIATELY

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2667 8192 2647 8177 2639 8188 2647 8199
      2647 8201 2646 8202 2645 8202 2651 8203
      2654 8207 2650 8205 2649 8205 2653 8212

$$

57
000 
WWUS52 KTBW 192233
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
633 PM EDT TUE JUN 19 2007

FLC071-192243-
/O.EXP.KTBW.SV.W.0076.000000T0000Z-070619T2230Z/
LEE-
633 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY HAS
EXPIRED...


AT 633 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 2667 8192 2647 8177 2639 8188 2647 8199
      2647 8201 2646 8202 2645 8202 2651 8203
      2654 8207 2650 8205 2649 8205 2653 8212

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:41 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 19, 1:41 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
141 PM EDT TUE JUN 19 2007

.SHORT TERM...(TONIGHT - THURSDAY) MODELS FAIRLY CONSISTENT WITH
MID AND UPPER PATTERNS WITH TROF PUSHING SOUTHEAST OVER THE STATE.
SURFACE PATTERNS DIVERGE BUT MODELS SHOW A PERSISTENT LOW THAT
DROPS SOUTH AND PERSISTS OVER THE STATE. WILL LEAN MORE TOWARD BLENDED
SOLUTION WITH WEAKER ELONGATED LOW THAT DRIFTS SOUTH OVER CENTRAL
FL WEDNESDAY. THE ASSOCIATED INSTABILITY AND MOISTURE WILL INCREASE
POPS INTO THE LIKELY CATEGORY FOR NORTHERN ZONES AND MAX TEMPERATURES
A FEW DEGREES LOWER. THE LOW WILL THEN DRIFT EASTWARD THURSDAY WITH
SLIGHTLY DRIER AIR COMING IN FROM THE NORTHWEST AND SCATTERED
THUNDERSTORMS TRENDING TOWARD INLAND AREAS.

.LONG TERM...(THU NIGHT- TUESDAY) A WEAK TROUGH AT THE SFC AND
ALOFT WILL CONTINUE ACROSS THE AREA THU NIGHT AND GRADUALLY
DISSIPATE ACROSS THE AREA THROUGH LATE SATURDAY. RIDGING WILL THEN
BUILD IN AT THE SFC FROM THE ATLANTIC AND RETURN THE E/SE FLOW
THROUGH TUESDAY ALLOWING THE SEABREEZE TO DEVELOP IN THE
AFTERNOONS. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH
DAY AS DEEP MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH
THE PERIOD. TEMPS ARE EXPECTED IN THE LOWER 90S FOR HIGHS AND IN
THE UPPER 60S TO MID 70S FOR LOWS.

&&

.AVIATION...VFR GENERALLY EXPECTED EXCEPT FOR SCATTERED AFTERNOON
THUNDERSTORMS CAUSING TEMPO MVFR/IFR CONDITIONS. TOWARD MORNING
WEDNESDAY MAY AGAIN SEE PATCHY MVFR/LCL IFR FOG AND LOW CLOUDS.

&&

.MARINE...WINDS WILL REMAIN 15 KNOTS OR LESS AND SEAS LESS THAN 4
FEET THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...NO FIRE WEATHER PROBLEMS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  87  74  89 /  20  50  40  40
FMY  75  91  74  88 /  20  40  40  50
GIF  76  90  74  89 /  30  50  40  50
SRQ  75  87  73  87 /  20  40  40  40
BKV  72  87  71  89 /  20  60  40  40
SPG  78  88  76  89 /  20  40  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...CP
LONG TERM/AVIATION...JC
Hazardous weather outlook, Jun 19, 4:01 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
401 AM EDT TUE JUN 19 2007

FLZ039-042-043-048>052-055>057-060>062-065-191500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
401 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS WILL INITIALLY DEVELOP NEAR THE COAST LATE THIS
MORNING BUT PROGRESS STEADILY INLAND AS THE GULF COAST SEA BREEZE
DEVELOPS. THUNDERSTORM COVERAGE WILL BE LOWEST RIGHT NEAR THE
COAST AND HIGHEST WELL INLAND. THE MAIN THREAT WILL BE GUSTY
WINDS UP TO 40 MPH AND DEADLY LIGHTNING. HEAVY RAINS WILL REDUCE
VISIBILITIES TO LESS THAN 1 MILE AT TIMES.

WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG
APPLIANCES AND ELECTRICAL EQUIPMENT.  WAIT UNTIL THE STORM ENDS
BEFORE USING THE TELEPHONE OR RUNNING WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
A TROUGH OF LOW PRESSURE WILL AFFECT OUR REGION WEDNESDAY THROUGH
THURSDAY. THIS WILL BRING AN INCREASED CHANCE OF THUNDERSTORMS...
EVEN DURING THE OVERNIGHT HOURS. THE PRIMARY THREAT DURING THIS
TIME WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY NORTH OF TAMPA
BAY. OCCASIONAL LIGHTNING AND SOME GUSTY WINDS ARE ALSO POSSIBLE.

OUR STANDARD AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN FOR
FRIDAY THROUGH MONDAY WITH DEADLY LIGHTNING AND GUSTY WINDS TO 40
MPH BEING THE PRIMARY THREAT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 19, 5:51 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
551 PM EDT TUE JUN 19 2007

FLZ065-192230-
LEE-
551 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEE COUNTY...

STRONG THUNDERSTORMS DRIFTING SOUTH...WILL AFFECT ESTERO...BONITA
BEACH...FORT MYERS BEACH...AND BONITA SPRINGS...UNTIL 630 PM EDT.
GUSTY WINDS UP TO 40 MPH MAY BE POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING
OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:26 PM EDTSevere Thunderstorm WarningTBWHernando34 min
Jun 19, 6:01 PM EDTSpecial Marine WarningTBW44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.